Thunderstorm Wind, Taylor
- When
- August 28, 6:00 PM EST
- Where
- Taylor County, 3 mi NE of Grafton
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.383, -80.000
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 28, 2:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT TUE AUG 28 2001 SHORT TERM THROUGH WEDNESDAY... FRONTAL BOUNDARY REACHES INTO SOUTHERN PORTION OF FORECAST AREA THEN DIES AS THE UPPER FLOW GOES WEST TO EAST. THIS SHOULD KEEP THE DEW POINTS FROM DROPPING TOO LOW TONIGHT SO HAVE GONE A LITTLE ABOVE MOS MINIMUM TEMPERATURES TONIGHT. RIDGING BUILDING DURING THE DAY WEDNESDAY FROM THE WEST SHOULD KEEP THE PRECIPITATION AT BAY AND WASH OUT THE REMNANTS OF THE FRONT. SO...HAVE KEPT PRECIPITATION OUT OF THE FORECAST ON WEDNESDAY FOR NOW. IF NEW MODEL RUN TONIGHT SHOWS SOME WEAK WAVES MOVING THROUGH THE FLOW A CHANCE SOUTH MAY BE REQUIRED WEDNESDAY AFTERNOON. FROM WEDNESDAY NIGHT ON...MODELS BRING A SLOW RETURN OF MOISTURE NORTHWARD DURING THURSDAY. BELIEVE WITH UPPER SUPPORT FARTHER TO THE WEST AND ORIGINAL SURFACE BOUNDARY WASHING OUT TO THE SOUTH...PRECIP WILL LIKELY WAIT UNTIL THURSDAY NIGHT FOR UPPER SUPPORT FROM THE SOUTHWEST. THEN SLOW MOVING COLD FRONT PRESSES SOUTHEAST FROM THE GREAT LAKES WHICH WILL INCREASE THREAT OF PRECIP FRIDAY AND SATURDAY. FRONT PASSES SOUTH BY SUNDAY WITH FAIR INTO EARLY NEXT WEEK. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/AAR
WVZ007>011-016>020-029>032-040-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 103 PM EDT TUE AUG 28 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR TYLER...PLEASANTS...WOOD... JACKSON...MASON...ROANE...WIRT...CALHOUN...GILMER...RITCHIE... DODDRIDGE...HARRISON...TAYLOR...BARBOUR...AND LEWIS IN WEST VIRGINIA. BRIEF STRONG THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON. JUST AFTER 1 OCLOCK...A COLD FRONT STRETCHED ACROSS THE BUCKEYE STATE...FROM NEAR AKRON...TO NORTH OF COLUMBUS...THEN OUT TOWARD DAYTON. SOUTH OF THIS BOUNDARY...THUNDERSTORMS WERE FORMING IN OHIO...IN THE HUMID AIR. THESE STORMS COULD MOVE INTO THE RAVENSWOOD...PARKERSBURG...SAINT MARYS...SISTERSVILLE...MIDDLEBOURNE VICINITY BETWEEN 3 AND 4 OCLOCK. FURTHER EAST AND SOUTH...4 TO 7 OCLOCK SEEMED TO BE THE BEST TIME INTERVAL FOR A BRIEF THUNDERSTORM. KEEP AN EYE ON THE WESTERN HORIZON. THE SHOWERS WILL BE MOVING EAST AT ABOUT 25 MPH. DO NOT STAY OUTDOORS...WHEN LIGHTNING IS NEAR. WIND GUSTS ARE POSSIBLE NEAR THE STORMS. .END / NATIONAL WEATHER SERVICE / KTB
OHZ066-067-075-076-083>086-281915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 219 PM EDT TUE AUG 28 2001 BRIEF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST OHIO. AROUND 2:15 PM...THUNDERSTORMS WERE MOVING EAST AND SOUTHEAST THROUGH PERRY COUNTY. THE STORMS EXTENDED FURTHER WEST...THROUGH CIRCLEVILLE...ON WEST...TO NORTH OF CINCINNATI. THESE SHOWERS WILL BE MOVING EAST AND SOUTHEAST AT 25 TO 30 MPH. THUNDERSTORMS WILL AFFECT MORGAN COUNTY BETWEEN 2:30 AND 3:30 PM. FOLKS IN WASHINGTON...ATHENS...VINTON...JACKSON...MEIGS...AND GALLIA COUNTIES...COULD EXPERIENCE BRIEF THUNDERSTORMS BETWEEN 3 AND 5 OCLOCK. THIS WOULD INCLUDE SUCH COMMUNITIES AS ATHENS... MARIETTA...MCARTHUR...WELLSTON...JACKSON...POMEROY...AND GALLIPOLIS. KEEP AN EYE ON THE WESTERN HORIZON. DO NOT STAY OUTDOORS...WHEN LIGHTNING IS NEAR. WINDS WILL LIKELY GUST NEAR THESE STORMS. BRIEF DOWNPOURS ARE ALSO LIKELY. .END / NATIONAL WEATHER SERVICE / KTB
The Pittsburgh radar (KPBZ), 129 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263049.